MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DEPUY1 GENTAMICIN CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US DEPUY1 GENTAMICIN CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 545031500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 10/27/2023
Type of Reportable Event Death
Event or Problem Description
(b)(6).Clinical adverse event received for vascular pe.Event is serious and is considered severe.Event is possibly related to procedure.Event is not related to device.Date of implant: (b)(6) 2009.Date of revision: (b)(6) 2023.Date of event: (b)(6) 2023 (right knee).Treatment: adverse event resulted in death.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).There is limited information regarding the patient's death at this time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The information provided regarding the manufacturing date and implantation date are identified to be conflicting.Continued follow-up is being conducted and any additional information received will be reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Dmf# - (b)(4), trade name- gentamicin sulphate, active ingredient(s)- gentamicin sulphate, dosage form - powder, strength - 1.0g active in our cements.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DEPUY1 GENTAMICIN CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CMW MFG & MATERIAL WAREHOUSE
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18138917
Report Number1818910-2023-23222
Device Sequence Number6449257
Product Code MBB
UDI-Device Identifier10603295174264
UDI-Public10603295174264
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number545031500
Device Lot Number9905843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/18/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET FEMORAL COMPONENT; BIOMET TIBIAL BASE; BIOMET TIBIAL INSERT; DEPUY/CMW 2G; DEPUY1 GENTAMICIN CEMENT 40G; PFC*SIGMA/OV/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityHispanic
Patient RaceWhite